Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 98, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 9, 2023, 9:45 PM EDT for Clarke County, Greene County, Oconee County, Georgia. It took effect at Apr 10, 2023, 7:00 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2023, 9:45 PM EDT (01:45 UTC)
- In effect from
- Apr 10, 2023, 7:00 AM EDT
- Expired
- Apr 10, 2023, 8:58 PM EDT
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Greene County, GA, Oconee County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River near Penfield (PNFG1). The gauge peaked at 13.08 ft at Apr 10, 2023, 4:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 18 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02218300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
622
WGUS42 KFFC 100145
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
945 PM EDT Sun Apr 9 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River near Penfield affecting Clarke, Oconee and Greene
Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC059-133-219-101345-
/O.NEW.KFFC.FL.W.0098.230410T1100Z-230411T1800Z/
/PNFG1.1.ER.230410T1100Z.230411T0000Z.230411T1200Z.NO/
945 PM EDT Sun Apr 9 2023
...FLOOD WARNING IN EFFECT FROM MONDAY MORNING TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Penfield.
* WHEN...From Monday morning to early Tuesday afternoon.
* IMPACTS...At 13 feet, Flood Stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the Georgia Highway 15 bridge. The right bank begins to overflow
into agricultural land and pastures with a foot or two of water.
* ADDITIONAL DETAILS...
- At 9:00 PM EDT Sunday the stage was 12 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 13.7 feet tomorrow evening. It
will then fall below flood stage Tuesday morning.
- Flood stage is 13 feet.
- Flood History...This crest compares to a previous crest of
13.7 feet on 02/13/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$2 follow-up statements
627
WGUS82 KFFC 101316
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
916 AM EDT Mon Apr 10 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Penfield affecting Greene, Oconee and Clarke
Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC059-133-219-110130-
/O.CON.KFFC.FL.W.0098.000000T0000Z-230411T1800Z/
/PNFG1.1.ER.230410T1232Z.230411T0000Z.230411T1200Z.NO/
916 AM EDT Mon Apr 10 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Penfield.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 13.0 feet, Flood Stage is reached. Minor flooding
occurs along the river upstream and downstream from the gage on
the Georgia Highway 15 bridge. The right bank begins to overflow
into agricultural land and pastures with a foot or two of water.
* ADDITIONAL DETAILS...
- At 11:30 PM EDT Sunday the stage was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 13.7
feet this evening. It will then fall below flood stage
tomorrow morning.
- Flood stage is 13.0 feet.
- Flood History...This crest compares to a previous crest of
13.7 feet on 02/13/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$222
WGUS82 KFFC 110058
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
858 PM EDT Mon Apr 10 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Penfield affecting Oconee, Greene and Clarke
Counties.
GAC059-133-219-110200-
/O.CAN.KFFC.FL.W.0098.000000T0000Z-230411T0058Z/
/PNFG1.1.ER.230410T1232Z.230410T2000Z.230410T2145Z.NO/
858 PM EDT Mon Apr 10 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River near Penfield.
* ADDITIONAL DETAILS...
- At 8:00 PM EDT Monday the stage was 12.9 feet. The stage is
falling and expected to continue falling. Flood stage is 13
feet.
- Forecast...The river is expected to fall to 6.8 feet Saturday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 8:43 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 9, 8:43 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 843 PM EDT Sun Apr 9 2023 ...Afternoon Area Forecast Discussion... .UPDATE... Issued at 840 PM EDT Sun Apr 9 2023 High pressure continues across much of the CWA this evening. A brief period of clear skies is expected. However, some patchy cirrus will move in from the west later this evening. Some sct cu is also possible. The cloud cover may keep min temps up a few degrees and models are already struggling with hourly temps. Models are also struggling with the dewpoints in the northern portion of the CWA. Do expect values to moderate a little overnight. && .PRELIMINARY POINT TEMPS/POPS... Athens 41 64 39 70 / 0 0 0 0 Atlanta 43 64 42 70 / 0 0 0 0 Blairsville 36 63 37 70 / 0 0 0 0 Cartersville 42 67 39 72 / 0 0 0 0 Columbus 46 68 45 73 / 0 0 0 0 Gainesville 41 63 41 70 / 0 0 0 0 Macon 43 66 43 70 / 0 0 0 0 Rome 41 68 40 72 / 0 0 0 0 Peachtree City 41 65 39 70 / 0 0 0 0 Vidalia 45 67 46 71 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Hernandez AVIATION...NListemaa
Hazardous weather outlook, Apr 9, 10:54 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1054 AM EDT Sun Apr 9 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1054 AM EDT Sun Apr 9 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms will be possible in portions of central Georgia on Thursday and areawide on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.